Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Phoenix, AZ

August 14, 2007Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 14, 2007, 12:01 AM MST for Pinal County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2007, 12:01 AM MST (07:01 UTC)
Expired
Aug 14, 2007, 12:45 AM MST
In force
44 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 40 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 7.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
3144 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 140700
SVRPSR
AZC021-140745-
/O.NEW.KPSR.SV.W.0028.070814T0701Z-070814T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1201 AM MST TUE AUG 14 2007

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF CASA GRANDE...

* UNTIL 1245 AM MST

* AT 1154 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF CASA
  GRANDE...AND MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARIZOLA AND OLBERG

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3284 11156 3307 11156 3315 11202 3277 11199

$$

INIGUEZ
1 follow-up statement
000 
WWUS55 KPSR 140724
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1223 AM MST TUE AUG 14 2007

AZC021-140745-
/O.CON.KPSR.SV.W.0028.000000T0000Z-070814T0745Z/
PINAL AZ-
1223 AM MST TUE AUG 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MST
FOR WEST CENTRAL PINAL COUNTY...

AT 1223 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM ARIZOLA TO CASA GRANDE TO SACATON...MOVING 
WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANFIELD AND OLBERG

LAT...LON 3284 11156 3307 11156 3315 11202 3277 11199

$$

INIGUEZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 8:30 PM MST, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 13, 8:30 PM MST, 3 hours 31 minutes before
AZZ020>028-CAZ030>033-141200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
830 PM MST MON AUG 13 2007

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT CENTERED OVER COLORADO AND KANSAS COVERS
OUR AREA. THIS SYSTEM IS RESULTING IN HOTTER THAN AVERAGE WEATHER FOR
MID AUGUST. ENOUGH MOISTURE REMAINS FOR ISOLATED MAINLY LATE
AFTERNOON AND EVENING THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA WITH
AREAS OF BLOWING DUST IN THE DESERT AREAS THIS EVENING INCLUDING THE
GREATER PHOENIX AREA. IT IS NOT EXPECTED TO BE QUITE AS HOT DURING
THE MIDDLE AND LATTER PARTS OF THIS WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY...
IT WAS ANOTHER DAY (MONDAY) OF LIMITED...OR ISOLATED CONVECTIVE
ACTIVITY OVER SOUTH CENTRAL AZ. ADDITIONALLY...MONSOON MOISTURE
LEVELS CONTINUE TO CREEP DOWNWARD A BIT...NOW JUST BARELY MEETING
MONSOON CRITERIA BELOW 700 MB.

WITH BROAD UPPER LEVEL ANTICYCLONIC FLOW...AND REDUCED MOISTURE
LEVELS...ONLY LIMITED CONVECTIVE ACTIVITY IS EXPECTED OVER SOUTH
CENTRAL AZ AGAIN ON TUE OVER SOUTH CENTRAL AZ. A HEAT ADVISORY IS
ALSO POSTED FOR SOUTH CENTRAL AZ FOR TUESDAY.

HOWEVER A MEXICAN INVERTED TROF IS FORECAST TO MOVE INTO AZ LATE
WEDNESDAY WHICH MAY PROMOTE MORE WIDESPREAD HIGH BASED AFTERNOON AND
EVENING THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL AZ.

CURRENT FORECAST FOR DIMINISHED CONVECTIVE ACTIVITY THE NEXT FEW
DAYS LOOKS OK FOR NOW. NO UPDATES PLANNED.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
LATEST GFS GENERALLY SAGS THE UPPER RIDGE AXIS SWD A BIT TOWARDS THE
WEEKEND. THIS MOVEMENT WOULD CERTAINLY NOT PORTEND TO INCREASED
MOISTURE OR ANY MORE FAVORABLE THERMODYNAMICS TO GIN ON LARGE
INCREASE IN DAY-TO-DAY STORM COVERAGE. WILL THEREFORE JUST KEEP A
VERY LOW GRADE POP THREAT IN PLACE...MAINLY OVER SCNTRL HIGHER
TERRAIN. WILL ALSO ALLOW MAX TEMPS TO GRADUALLY LOWER CLOSER TO
MID-AUGUST NORMALS...BUT STILL SOMEWHAT ABOVE.

&&

.AVIATION...
AUGUST 14 0330 UTC (AUGUST 13 2030 MST)
MOSTLY CLEAR SKIES ARE FORECAST OVER THE GREATER PHOENIX AREA
THROUGH AT LEAST 23Z TUE...INCLUDING PHOENIX SKY HARBOR AND
SURROUNDING SATELLITE AIRPORTS. ONCE AGAIN HOWEVER...ISOLATED
AFTERNOON THUNDERSTORMS ON TUESDAY...WITH TOPS TO 40 THSD FT WILL
DEVELOP OVER THE MOUNTAINS 50 TO 60 MILES NORTH THROUGH SOUTHEAST OF
PHOENIX SKY HARBOR AIRPORT...WITH VERY LITTLE CHANCE OF CONVECTION
MOVING INTO THE GREATER PHOENIX AIRPORTS AFTER 23Z.

WESTERN TAF SITES...KBLH/KYUM/KIPL...WILL REMAIN DRY WITH NO
EXPECTED THUNDERSTORM DEVELOPMENT THROUGH 23Z TUESDAY.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
AUGUST 13 2130 UTC (AUGUST 13 1430 MST)

NO CHANGES TO PREVIOUS DISCUSSION...
HIGH PRESSURE WILL MEANDER OVER THE REGION THROUGH THE WEEK. THIS
WILL RESULT IN VERY WARM TEMPERATURES...AND MODERATE HUMIDITY
LEVELS. SLIGHT CHANCES FOR PRECIPITATION WILL MOSTLY BE CONFINED TO
THE HIGHER TERRAIN NORTH...EAST AND SOUTH OF PHOENIX. SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA WILL LIKELY REMAIN DRY. TOWARD THE
WEEKEND...DRIER AIR MAY BEGIN TO FILTER IN TO SOUTHEAST CALIFORNIA
...RESULTING IN A DOWNWARD TREND IN RH VALUES. TYPICAL UPSLOPE AND
DOWN-VALLEY WINDS CAN BE EXPECTED THROUGH THE WEEKEND.

&&

.CLIMATE...
PHOENIX HIGH AND LOW TEMPERATURE DATA NEXT FEW DAYS...

  DATE      FORECAST   NORMAL    RECORD SET
MON AUG 13     113      105     113 IN 1962 AND TIED IN 2003
TUE AUG 14     110      105     113 IN 1988
WED AUG 15     110      105     112 IN 1992
THU AUG 16     110      105     113 IN 1992
FRI AUG 17     109      104     113 IN 1992
SAT AUG 18     108      104     111 IN 1948 AND TIED IN 1973
SUN AUG 19     108      104     113 IN 1986

TUE AUG 14      91       82      89 IN 2002
WED AUG 15      91       82      90 IN 1992
THU AUG 16      91       82      89 IN 2000
FRI AUG 17      90       82      91 IN 1992
SAT AUG 18      89       81      90 IN 1988
SUN AUG 19      89       81      91 IN 1982

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...HEAT ADVISORY FOR NORTH-CENTRAL AND NORTHWEST PINAL COUNTY
     AND MARICOPA COUNTY DESERT AREAS INCLUDING THE GREATER
     PHOENIX AREA...ZONES 22...23...27...AND 28 FROM 10 AM TO 8 PM
     MST TUESDAY.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...VASQUEZ
LONG TERM...ESTLE
AVIATION...VASQUEZ
FIRE WX...MEYERS
CLIMATE...INIGUEZ
Hazardous weather outlook, Aug 13, 5:48 AM MST, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
548 AM MST MON AUG 13 2007

AZZ024-140300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
548 AM MST MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL EXIST ACROSS THE AREA...ESPECIALLY THE FAR EAST. GUSTY WINDS TO
40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE
ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL EXIST EACH DAY ACROSS THE AREA. GUSTY WINDS TO 40 MPH...BRIEF
HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE ALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-027-028-140300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
548 AM MST MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN EXCESSIVE HEAT WARNING IN EFFECT TODAY FROM 11 AM UNTIL
8 PM MST THIS EVENING WITH RECORD OR NEAR RECORD HIGH TEMPERATURES.
REFER TO THE EXCESSIVE HEAT WARNING FOR MORE INFORMATION.

IN ADDITION...A SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS WILL EXIST...MAINLY OVER THE HIGHER TERRAIN
TO THE SOUTHEAST OF GILA BEND AND OVER FAR SOUTHEAST PINAL COUNTY.
GUSTY WINDS TO 45 MPH...REDUCED VISIBILITIES IN BLOWING DUST AND
BRIEF HEAVY RAIN WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN EXCESSIVE HEAT WARNING IN EFFECT TUESDAY FROM 11 AM
UNTIL 8 PM MST WITH RECORD OR NEAR RECORD HIGH TEMPERATURES. REFER
TO THE EXCESSIVE HEAT WARNING FOR MORE INFORMATION. IN ADDITION...
HEAT ADVISORIES MAY ALSO EVENTUALLY BE NECESSARY FOR WEDNESDAY AND
PERHAPS INTO THURSDAY.

THERE WILL EXIST A SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN TO THE
SOUTHEAST OF GILA BEND AND OVER FAR SOUTHEAST PINAL COUNTY EACH DAY.
GUSTY WINDS TO 45 MPH...REDUCED VISIBILITIES IN BLOWING DUST AND
BRIEF HEAVY RAIN WILL ALL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-140300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
548 AM MST MON AUG 13 2007 /548 AM PDT MON AUG 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ESTLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 9:34 PM MSTSevere Thunderstorm WarningPSRPinal56 min
Aug 13, 9:37 PM MSTDust Storm WarningPSR83 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.